Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jun 25, 2021, 11:17 PM CDT for Cloud County, Ottawa County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 11:17 PM CDT (04:17 UTC)
- Expired
- Jun 25, 2021, 11:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Ottawa County, KS
The radar
The Grand Island radar (KUEX), 124 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087 WWUS83 KTOP 260417 SPSTOP Special Weather Statement National Weather Service Topeka KS 1117 PM CDT Fri Jun 25 2021 KSZ020-034-260445- Cloud-Ottawa- 1117 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTTAWA AND SOUTHWESTERN CLOUD COUNTIES UNTIL 1145 PM CDT... At 1116 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Scottsville to 4 miles southeast of Lincoln. Movement was east at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Minneapolis, Glasco, Delphos, Tescott, Culver, Aurora and Ada. LAT...LON 3958 9793 3950 9751 3896 9770 3896 9793 TIME...MOT...LOC 0416Z 290DEG 39KT 3952 9794 3900 9810 $$ Gargan
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:36 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jun 25, 6:36 PM CDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Topeka KS 636 PM CDT Fri Jun 25 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 311 PM CDT Fri Jun 25 2021 Southwest flow persists across the region with a blocking pattern keeping the longwave trough across the Intermountain West into the Plains. A passing perturbation in the flow has lead to the development of scattered to numerous thunderstorms in south-central Kansas progressing ENE into the CWA. Expecting these storms to continue to mature and grow upscale into clusters of storms as forecast soundings and hodographs depict weak bulk shear around 25- 30 kts. Recent CAM guidance depicts another cluster of strong to severe storms working into north central Kansas later this evening. The main hazards will be damaging winds and large hail with storms this afternoon and evening. Low-level shear is less supportive for tornadoes, although there are a few lingering boundaries from earlier convection that could locally enhance SRH and allow for a few tornadoes to spin up. Heavy rainfall is also a concern as PWATs remain near record values at around 2 inches, so these storms will be efficient rainfall producers with 2-3 inch per hour rainfall rates possible. Have expanded the Flash Flood Watch to include Lyon and Morris counties as the axis of heaviest precipitation is expected southeast of a line from Council Grove to Topeka. Maintained the Flash Flood Watch for areas north of this line as FFG is low thanks to last night's torrential rain. The heaviest of the precipitation is progged to move out of the forecast area early Saturday morning. The surface boundary shifts southeast through the day with another wave of energy sparking additional storms Saturday afternoon and evening. The environment looks less favorable for severe storms overall, although there could still be a few severe storms with the best chances in east central Kansas. The pattern does not change much through the rest of the forecast period with the longwave trough lingering across the Plains. Perturbations ejecting around the base of the trough will lead to continued on-and-off precipitation chances into the middle of next week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 636 PM CDT Fri Jun 25 2021 The heaviest thunderstorms will remain south of KMHK/KFOE/KTOP through the remainder of the evening and overnight, though some rain and thunder will likely eventually spread northward with some minor visibility restrictions possible. Rain should mostly clear out by early tomorrow morning, though some scattered redevelopment of storms is likely tomorrow afternoon. Ceilings will likely become MVFR as the precipitation ends, gradually rising into the afternoon. 5 to 10 kt winds gradually veer from southeast to southwest and eventually northwest by the end of the period. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for KSZ010>012-023- 024-026-037>040-054>056-058-059. && DISCUSSION...Flanagan AVIATION...Reese
Hazardous weather outlook, Jun 25, 3:15 PM CDT, 8 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 315 PM CDT Fri Jun 25 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-262015- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 315 PM CDT Fri Jun 25 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Severe weather is possible this afternoon into the overnight hours for the entire area. Large hail, damaging wind, and flash flooding due to heavy rainfall will be the main concerns. An isolated tornado could also occur. A Flash Flood Watch remains in effect through Saturday morning. Please reference this product for more information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms could develop on Saturday as a front moves through the area. Isolated severe storms with damaging wind gusts will be possible, especially in east-central portions of Kansas. .SPOTTER INFORMATION STATEMENT... Spotters may be needed today or tonight. Spotters are encouraged to report rainfall amounts over one inch to the National Weather Service in Topeka. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Jun 25, 9:16 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
916 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN NEOSHO RAPIDS 38.37N 95.99W
06/25/2021 M6.00 INCH LYON KS BROADCAST MEDIA
&&
AJLocal storm report, Jun 25, 9:29 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
929 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HEAVY RAIN HARTFORD 38.31N 95.96W
06/25/2021 M3.00 INCH LYON KS BROADCAST MEDIA
&&
AJSpecial weather statement, Jun 25, 9:42 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Topeka KS
942 PM CDT Fri Jun 25 2021
KSZ009-020-021-034-260315-
Clay-Cloud-Washington-Ottawa-
942 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTTAWA...SOUTHERN
WASHINGTON...NORTHERN CLAY AND CLOUD COUNTIES UNTIL 1015 PM CDT...
At 941 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Linn to near Glasco. Movement was east at
15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Clyde, Clifton, Miltonvale, Glasco, Linn, Greenleaf, Morganville,
Palmer, Aurora and Vining.
LAT...LON 3942 9793 3976 9704 3961 9681 3957 9690
3957 9696 3954 9696 3925 9757 3931 9793
TIME...MOT...LOC 0241Z 283DEG 15KT 3966 9709 3936 9786
GarganLocal storm report, Jun 25, 9:49 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
949 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND GST CARLTON 38.69N 97.29W
06/25/2021 E60 MPH DICKINSON KS EMERGENCY MNGR
&&
JWSpecial weather statement, Jun 25, 9:54 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Topeka KS
954 PM CDT Fri Jun 25 2021
KSZ037-038-054-260330-
Wabaunsee-Lyon-Morris-
954 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORRIS...SOUTHERN
WABAUNSEE AND NORTHWESTERN LYON COUNTIES UNTIL 1030 PM CDT...
At 954 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alta Vista to 8 miles south of Wilsey.
Movement was east at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Council Grove, Eskridge, Americus, Alta Vista, Allen, Wilsey,
Bushong, Dunlap and Council Grove Lake.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
east central Kansas.
LAT...LON 3852 9635 3852 9675 3887 9655 3888 9603
3834 9635
TIME...MOT...LOC 0254Z 285DEG 19KT 3883 9647 3852 9667
GarganSpecial weather statement, Jun 25, 11:17 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Topeka KS 1117 PM CDT Fri Jun 25 2021 KSZ020-034-260445- Cloud-Ottawa- 1117 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTTAWA AND SOUTHWESTERN CLOUD COUNTIES UNTIL 1145 PM CDT... At 1116 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Scottsville to 4 miles southeast of Lincoln. Movement was east at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Minneapolis, Glasco, Delphos, Tescott, Culver, Aurora and Ada. LAT...LON 3958 9793 3950 9751 3896 9770 3896 9793 TIME...MOT...LOC 0416Z 290DEG 39KT 3952 9794 3900 9810 Gargan
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:19 PM CDT | Special Weather Statement | TOP | Nemaha | 26 min |
| Jun 25, 7:28 PM CDT | Special Weather Statement | TOP | Anderson | 32 min |
| Jun 25, 8:00 PM CDT | Special Weather Statement | TOP | Anderson | 30 min |
| Jun 25, 8:46 PM CDT | Special Weather Statement | TOP | Dickinson, Morris | 29 min |
| Jun 25, 9:02 PM CDT | Special Weather Statement | TOP | Washington | 28 min |
| Jun 25, 9:07 PM CDT | River Flood Warning | TOP | Franklin | 22 hr |
| Jun 25, 9:09 PM CDT | River Flood Warning | TOP | Anderson | 22 hr |
| Jun 25, 9:10 PM CDT | Special Weather Statement | TOP | Dickinson | 35 min |
| Jun 25, 9:24 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 36 min |
| Jun 25, 9:30 PM CDT | River Flood Warning | TOP | Franklin, Osage | 12 hr |
| Jun 25, 9:42 PM CDT | Special Weather Statement | TOP | Cloud | 33 min |
| Jun 25, 9:54 PM CDT | Special Weather Statement | TOP | Morris | 36 min |
| Jun 25, 10:39 PM CDT | Areal Flood Warning | TOP | Anderson, Coffey, Franklin, Lyon, Osage | 21 hr |
| Jun 25, 11:26 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 34 min |
| Jun 26, 2:05 AM CDT | Areal Flood Advisory | TOP | Brown, Nemaha | 115 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.